Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


sex drive
Feb 25, 2001

I have been asymptomatic hiv since 1996. I am on no meds or have had no opportunistic infections. Viral load is still undectable and t4 counts usually stay around 500. Since i have been infected my sex drive (with my companion) had decreased noticably. Sometime the erection is lost before ejaculation occurs. I get frusterated and so does he. (he thinks i am "fooling" around because i cant "perform". Is this HIV related? What can I do to get back to "normal"? I have asked my dr and he doesnt know why He says it just happens to some HIV+ patients. My sex drive was great before. I am 34 years old Is it because i am getting old? I am just confused. Please try and answer. Any help would be appreciated. P.S. I did once have a prostate infection where a discharge (DARK brownish/black in color)occured every time i ejaculated. My dr gave antibiotics and then it cleared up THAT was several years ago. Anyway thanks again you are doing a very good job at answering questions.

Response from Dr. Feinberg

Although sexual performance is a complicated event that includes feelings, hormones and "the plumbing", you should ask your doctor to check your serum testosterone level. This blood test can determine if your male hormone level is lower than it should be for someone your age. It is important to understand that this is an age-adjusted test, so what is normal for a 75 year old would not necessarily be normal for a 34 year old. Hypogonadism (low sex hormone levels) seems to be more common in HIV+s, although it isn't known why. Low levels can be augmented ny taking testosterone by prescription. If your testosterone level is normal for age, then you might want to try sildenafil (Viagra).


Previous
Recovery from PML (HIV-)
Next
pml

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement